MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the blade was broken.A 7.00mm/2.0cm/90cm peripheral cutting balloon was selected for use.During procedure, the blade was broken and was then retrieved from the paitent's body with no harm.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer.The device was returned for analysis.A visual and microscopic examination was performed on the returned device.It was noted that one complete blade together with approximately 12mm of its blade pad was completely detached from the balloon material.The detached blade was not returned for analysis.The damage identified is consistent with excessive force being applied when resistance is encountered during the withdrawal of the device.All other blades were intact and fully bonded to the balloon material.A visual examination identified that the balloon had been inflated.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.No issue was observed with the tip or markerbands of the device which could have contributed to the complaint incident.A visual and tactile examination identified a complete break of the shaft located approximately 60mm proximal of the proximal balloon bond.The proximal hub section of the device was not returned for analysis.
 
Event or Problem Description
It was reported that the blade was broken.A 7.00mm/2.0cm/90cm peripheral cutting balloon was selected for use.During procedure, the blade was broken and was then retrieved from the patient's body with no harm.No patient complications were reported.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8487325
Report Number2134265-2019-03499
Device Sequence Number2758680
Product Code PNO
UDI-Device Identifier08714729813774
UDI-Public08714729813774
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2020
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0022843325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR